Alert archive / Idaho / Flash Flood Warnings in 2001

Flash Flood Warning 5, NWS Pocatello, ID

July 14, 2001Cassia County, Idaho

NWS Pocatello, ID issued this flash flood warning at Jul 14, 2001, 1:46 PM MDT for Cassia County, Idaho. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 14, 2001, 1:46 PM MDT (19:46 UTC)
Expired
Jul 14, 2001, 2:30 PM MDT
In force
44 min
Issued by
NWS Pocatello, ID
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cassia County, ID

The radar

The Pocatello radar (KSFX), 143 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 7.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2001-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2001-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2899 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPIH 141951
FFWPIH

IDC031-142030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
146 PM MDT SAT JUL 14 2001

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL CASSIA COUNTY IN SOUTHEAST IDAHO

* UNTIL 230 PM MDT

* AT 140 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN OF 1.5 INCHES OVER SOUTH CENTRAL CASSIA COUNTY...OR 
  ABOUT 14 MILES SOUTH   OF OAKLEY.  THE AREA OF HEAVY RAIN WAS NEARLY 
  STATIONARY AFFECTING   THE MOUNTAIN RANGE BETWEEN LYMAN PASS ON BIRCH 
  CREEK ROAD TO THE GOOSE  CREEK DRAINAGE.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
POCATELLO/IDAHO FALLS.<

LAT...LON 4214 11395 4201 11377 4215 11361 4222 11383

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 8:30 AM MDT, 5 hours 16 minutes earlier.

Area forecast discussion, Jul 14, 8:30 AM MDT, 5 hours 16 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
830 AM MDT SAT JUL 14 2001

WV SATELLITE INDICATES SMALL MOISTURE PLUME ADVECTING INTO SRN F/A
ATTM AND SHOULD BE MOISTURE SOURCE FOR THUNDERSTORMS THIS AFTERNOON.
OTHER CONVECTIVE PARAMETERS POINTING TO SERN MTS AND EXTREME NWRN END
OF CUSTER COUNTY AS FOCUS.  AIR CONTINUES TO GET VERY UNSTABLE WITH
WIDESPREAD LI OF -4 AND EVEN LOWER.  SYNOPTIC FORCING FROM COUPLED JET
MAXES TRAVERSING THE F/A WILL ALSO HELP.  U/L DIVERGENCE NOT EXPECTED
TO HELP CONVECTION UNTIL AROUND MIDNIGHT...SO POTENTIAL FOR ANOTHER
ROUND OF NOCTURNAL TSRA ALSO CONTINUES.  FINALLY...THETA-E RIDGE SITS
RIGHT OVER CENTER OF THE F/A WITH PW OF GREATER THAN 0.75 INCH.  SO
WILL UPDATE WORDING TO SCATTERED AND ISOLATED FOR THIS AFTERNOON AND
ELIMINATE MORNING PHENOMENA ALREADY OVER.

MESSICK

BYI 89/55/86 232

.KSFX WSR-88D...OPERATIONAL...VCP 21.
n
PIH BB 089/056 086/052 082 05232

.PIH...NONE.

Nearby

Flash Flood Warnings in Idaho, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.